Agenda: Gen-1 Ethanol Opportunities—Improving Lifecycle GHG Benefits of Existing Biofuel Production

U.S. Department of Energy (DOE), Bioenergy Technologies Office (BETO)

February 1, 2022

(Agenda subject to change)

Tuesday, February 1, 2022

Time (MT)	Agenda Item	Speaker
9:00 a.m.	Introductions	Marykate O'Brien, DOE BETO
9:15 a.m.	Industry Plenary	Scott Richman, Renewable Fuels Association (RFA)
9:35 a.m.	Tech Plenary	Michael Wang, DOE
9:55 a.m.	Breakout Session Introduction	Marykate O'Brien, DOE BETO
10:00 a.m.	 Technology Breakout Session 10 min. break to access links, get coffee, etc. Icebreaker/Technology Test: Name and Organization 	Facilitators
10:10 a.m.	Q1: Conversion Facility: What is the existing technology, within the conversion facility, for lowering CI scores and greenhouse gas (GHG) emissions for the ethanol industry?	Facilitators
10:25 a.m.	Q2: Conversion Facility: Technology gaps? What technology could be developed or improved, within the conversion facility, to lower CI scores and GHG emissions for the ethanol industry? (Includes Prioritization)	Facilitators
10:50 a.m.	Q3: Ag/Farming: What is the existing technology, within corn farming/agriculture, for lowering CI scores and GHG emissions for the ethanol industry?	Facilitators
11:05 a.m.	Q4: Ag/Farming, Technology Gaps? What technology could be developed or improved, in corn farming/agriculture, to lower CI scores and GHG emissions for the ethanol industry? (Includes Prioritization)	Facilitators
11:35 a.m.	5 min. break	
11:40 a.m.	 Q5: Other Areas for Tech to reduce CI scores? Type in any other ideas you might have that we haven't covered here) 	Facilitators
11:50 a.m.	Q6: Other/additional Product opportunities? Type in any conversion/upgraded product opportunities/pathways, including sustainable aviation fuels (SAF)	Facilitators
12:00 p.m.	Open Discussion - 15min	Facilitators
12:15 p.m.	Lunch Break	
12:45 p.m.	Data, Modeling, and Analysis Gaps Plenary	Zia Haq, DOE BETO

Agenda: Gen-1 Ethanol Opportunities—Improving Lifecycle GHG Benefits of **Existing Biofuel Production**

U.S. Department of Energy (DOE), Bioenergy Technologies Office (BETO) February 1, 2022

(Agenda subject to change)		
1:00 p.m.	 Data, Modeling, and Analysis Gaps Breakout Session 5 min. break to access links, get coffee, etc. 	Facilitators
1:05 p.m.	Q7: How does the industry currently model its carbon use and emissions?	Facilitators
1:15 p.m.	 Q8: Data – What are the gaps? What is the motivation for collecting this information and what data does industry need to collect to meet their goals? What are the metrics to collect? 	Facilitators
1:25 p.m.	 Q9: What technology needs to be developed to get this necessary data? Prompts: Process Units? Control Systems? Can government fill a niche in developing models to make it easier for industry to access data and modeling tools? 	Facilitators
1:35 p.m.	 Q10: Ideas on how to collect, store, and disseminate data? Prompts: BioRestore Funding Opportunity Announcement (FOA), The Greenhouse Gases, Regulated Emissions, and Energy Use in Technologies (GREET) Century Model 	Facilitators
1:45 p.m.	Open Discussion – 10 min.	Facilitators
1:55 p.m.	Closing Remarks	Marykate O'Brien, DOE BETO
2:00 p.m.	Adjourn	